Alert archive / Hawaii / Flash Flood Warnings in 2016

Flash Flood Warning 29, NWS Honolulu, HI

December 2, 2016Kauai County, Hawaii

NWS Honolulu, HI issued this flash flood warning at Dec 2, 2016, 9:03 AM HST for Kauai County, Hawaii. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 2, 2016, 9:03 AM HST (19:03 UTC)
Expired
Dec 2, 2016, 5:31 PM HST
In force
8 hr
Issued by
NWS Honolulu, HI
Area
Storm-based polygon
Flood severity
None

County Kauai County, HI

The radar

The South Kauai radar (PHKI), 30 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 2, 9:39 AM HSTFLASH FLOOD1 Ene Hanalei, HIKUHIO HWY HAS BEEN CLOSED DUE TO THE OVERFLOW OF HANALEI RIVER NEAR THE HANALEI BRIDGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 7.1 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2016-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2016-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

464 
WGHW50 PHFO 021903
FFWHFO
HIC007-022200-
/O.NEW.PHFO.FF.W.0029.161202T1903Z-161202T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
903 AM HST FRI DEC 2 2016

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE ISLAND OF KAUAI IN KAUAI COUNTY

* UNTIL NOON HST

* AT 900 AM HST...RADAR INDICATED VERY HEAVY SHOWERS DEVELOPING OVER
  INTERIOR KAUAI AND SPREADING TO THE NORTH SHORE. THESE SHOWERS
  WERE NEARLY STATIONARY. A STREAM GAUGE ON THE HANALEI RIVER IS
  RECORDING RAPID RISES THAT WILL LIKELY LEAD TO FLASH FLOODING AND
  POSSIBLE ROAD CLOSURES ON KUHIO HIGHWAY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  LIHUE...KAPAA...PRINCEVILLE...KILAUEA...WAILUA HOMESTEADS...
  NA PALI STATE PARK...MOLOAA...ANAHOLA...KOKEE STATE PARK...
  HANALEI...HAENA AND WAINIHA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING IN
STREAMS...ROADS...AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING WATER IN YOUR VEHICLE...OR ON FOOT. TURN
AROUND...DON/T DROWN.

&&

THIS WARNING MAY NEED TO BE EXTENDED BEYOND NOON HST IF HEAVY RAIN
PERSISTS.

LAT...LON 2221 15934 2215 15930 2211 15930 2205 15934
      2197 15933 2192 15939 2202 15969 2217 15969
      2223 15956 2221 15950 2223 15949 2222 15943
      2224 15940

$$

R BALLARD
5 follow-up statements
791 
WGHW70 PHFO 021958
FFSHFO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
958 AM HST FRI DEC 2 2016

HIC007-022200-
/O.CON.PHFO.FF.W.0029.000000T0000Z-161202T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KAUAI HI-
958 AM HST FRI DEC 2 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON HST FOR THE
ISLAND OF KAUAI IN KAUAI COUNTY...

AT 939 AM HST...KAUAI CIVIL DEFENSE REPORTED THAT KUHIO HIGHWAY HAS
BEEN CLOSED DUE TO THE OVERFLOW OF HANALEI RIVER NEAR THE HANALEI
BRIDGE. RAINFALL OVER KAUAI HAS DIMINISHED BUT WATER LEVELS IN
HANALEI RIVER WILL REMAIN HIGH FOR SEVERAL HOURS AS WATER DRAINS OFF
THE SLOPES.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
LIHUE...KAPAA...PRINCEVILLE...KILAUEA...WAILUA HOMESTEADS...NA PALI
STATE PARK...MOLOAA...ANAHOLA...KOKEE STATE PARK...HANALEI...HAENA
AND WAINIHA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING IN
STREAMS...ROADS...AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING WATER IN YOUR VEHICLE...OR ON FOOT. TURN
AROUND...DON/T DROWN.

&&

THIS WARNING MAY NEED TO BE EXTENDED BEYOND NOON HST IF HEAVY RAIN
PERSISTS.

LAT...LON 2221 15934 2215 15930 2211 15930 2205 15934
      2197 15933 2192 15939 2202 15969 2217 15969
      2223 15956 2221 15950 2223 15949 2222 15943
      2224 15940

$$

KODAMA
979 
WGHW50 PHFO 022157
FFWHFO
HIC007-030100-
/O.EXT.PHFO.FF.W.0029.000000T0000Z-161203T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
1157 AM HST FRI DEC 2 2016

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  THE ISLAND OF KAUAI IN KAUAI COUNTY

* UNTIL 300 PM HST

* AT 1153 AM HST...RADAR AND RAIN GAGES SHOWED THAT HEAVY RAINFALL
  HAS ENDED OVER KAUAI. HOWEVER...RUNOFF LEVELS REMAIN HIGH AND
  KAUAI CIVIL DEFENSE REPORTED THAT KUHIO HIGHWAY REMAINS CLOSED
  NEAR THE HANALEI BRIDGE. THUS...THE WARNING HAS BEEN EXTENDED.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  LIHUE...KAPAA...PRINCEVILLE...KILAUEA...WAILUA HOMESTEADS...
  NA PALI STATE PARK...MOLOAA...ANAHOLA...KOKEE STATE PARK...
  HANALEI...HAENA AND WAINIHA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING IN
STREAMS...ROADS...AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING WATER IN YOUR VEHICLE...OR ON FOOT. TURN
AROUND...DON/T DROWN.

&&

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 300 PM HST IF HEAVY RAIN
PERSISTS.

LAT...LON 2221 15934 2215 15930 2211 15930 2205 15934
      2197 15933 2192 15939 2202 15969 2217 15969
      2223 15956 2221 15950 2223 15949 2222 15943
      2224 15940

$$

KODAMA
941 
WGHW70 PHFO 022214
FFSHFO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
1214 PM HST FRI DEC 2 2016

HIC007-030100-
/O.CON.PHFO.FF.W.0029.000000T0000Z-161203T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KAUAI HI-
1214 PM HST FRI DEC 2 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM HST FOR THE
ISLAND OF KAUAI IN KAUAI COUNTY...

BASED ON STREAM GAGES AND REPORTS FROM KAUAI CIVIL DEFENSE...THE
MAIN AREA OF FLOODING IS THE HANALEI RIVER BASIN WHICH HAS CLOSED
THE KUHIO HIGHWAY NEAR THE HANALEI BRIDGE. WATER LEVELS ARE DROPPING
BUT IT WILL TAKE A FEW HOURS FOR CONDITIONS TO IMPROVE TO A POINT
WHERE THE HIGHWAY CAN BE REOPENED. 

THE WARNING AREA HAS BEEN REDUCED TO INCLUDE JUST THE NORTH-FACING
SLOPES OF KAUAI.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
PRINCEVILLE...KILAUEA...HAENA...WAINIHA...NA PALI STATE
PARK...HANALEI... KOKEE STATE PARK AND KALIHIWAI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING IN
STREAMS...ROADS...AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING WATER IN YOUR VEHICLE...OR ON FOOT. TURN
AROUND...DON/T DROWN.

&&

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 300 PM HST IF HEAVY RAIN
PERSISTS.

LAT...LON 2219 15939 2216 15938 2210 15942 2206 15947
      2205 15952 2208 15960 2217 15969 2223 15956
      2221 15950 2223 15949 2222 15943

$$

KODAMA
103 
WGHW50 PHFO 030050
FFWHFO
HIC007-030400-
/O.EXT.PHFO.FF.W.0029.000000T0000Z-161203T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
250 PM HST FRI DEC 2 2016

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  THE ISLAND OF KAUAI IN KAUAI COUNTY

* UNTIL 600 PM HST

* AT 230 PM HST...KAUAI CIVIL DEFENSE REPORTED THAT KUHIO HIGHWAY
  NEAR THE HANALEI BRIDGE REMAINS CLOSED DUE TO THE OVERFLOW OF
  HANALEI RIVER. HEAVY RAINFALL IS ALSO OCCURRING NEAR KILAUEA AND
  KAPAA. RAINFALL AND RUNOFF IS EXPECTED TO DIMINISH OVER THE NEXT
  SEVERAL HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  PRINCEVILLE...KILAUEA...HAENA...WAINIHA...NA PALI STATE PARK...
  HANALEI...KOKEE STATE PARK AND KALIHIWAI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING IN
STREAMS...ROADS...AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING WATER IN YOUR VEHICLE...OR ON FOOT. TURN
AROUND...DON/T DROWN.

&&

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 600 PM HST IF HEAVY RAIN
PERSISTS.

LAT...LON 2219 15939 2216 15938 2210 15942 2206 15947
      2205 15952 2208 15960 2217 15969 2223 15956
      2221 15950 2223 15949 2222 15943

$$

KODAMA
660 
WGHW70 PHFO 030331
FFSHFO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
531 PM HST FRI DEC 2 2016

HIC007-030341-
/O.CAN.PHFO.FF.W.0029.000000T0000Z-161203T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KAUAI HI-
531 PM HST FRI DEC 2 2016

...THE FLASH FLOOD WARNING FOR THE ISLAND OF KAUAI IN KAUAI COUNTY IS
CANCELLED...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY.

LAT...LON 2219 15939 2216 15938 2210 15942 2206 15947
      2205 15952 2208 15960 2217 15969 2223 15956
      2221 15950 2223 15949 2222 15943

$$

FOSTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Dec 2, 4:20 AM HST, 4 hours 43 minutes earlier.

Area forecast discussion, Dec 2, 4:20 AM HST, 4 hours 43 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
420 AM HST Fri Dec 2 2016

.SYNOPSIS...
A series of upper level disturbances passing over or near the
state combined with a deep moist southerly flow, will result in
periods of unsettled weather across the island chain through the
weekend. Locally heavy rainfall and thunderstorms will be possible
at times. The unsettled weather is expected to briefly exit the
state Monday and Monday night, with more unsettled weather then
moving back in Tuesday through the middle of next week.

&&

.DISCUSSION...
Currently at the surface, a 1033 mb high is located around 1650
miles northeast of the state, with an inverted trough developing
around 600 miles west-northwest of Kauai. Aloft, a deep upper
level low is evident in water vapor imagery around 100 miles
south of Honolulu. Infrared satellite imagery shows mostly cloudy
skies in place across Kauai and the Big Island, with partly to
mostly cloudy skies over the remainder of the island chain.
Meanwhile, radar imagery shows widespread showers and isolated
thunderstorms over Kauai and windward sections of the Big Island,
with mainly scattered showers over windward sections of the
other islands. Main short term concerns for today revolve around
ongoing headlines and rainfall trends.

Today,
High pressure well northeast of the state will remain nearly
stationary, while an inverted trough west of the island chain
becomes better developed. This will keep the low level boundary
layer flow out of a more southeasterly direction through the day,
keeping the stronger trade winds blocked by the island terrain. As
a result, we should see sea breezes develop this afternoon in
areas that are more sheltered from the east-southeasterly trade
wind flow. Aloft, the upper level low just south of the island
chain early this morning, will lift northward across the island
chain and weaken through the day. This will keep conditions
unstable enough that we will need to include a slight chance of
thunderstorms through the day in all areas.

The best chances for heavy rainfall today appears to be across
the Big Island, particularly windward and mauka areas, as some
deep tropical moisture moves in from the east. MIMIC total
precipitable water (PW) imagery shows values between 1.8 and 2+
inches just upstream of the Big Island, and this moisture will
move in later this morning. As a result, widespread heavy rainfall
is expected here, with leeward sections expected to see an
increase in showers during the afternoon hours. At the summits, it
will likely be another round of accumulating snowfall, with 1 foot
or more possible by early this evening. The 12Z PHTO sounding
showed a freezing level of around 12.5 kft, so the rain/snow line
will likely be in the vicinity of 11 kft through the day. As a
result, the Winter Storm Warning remains in effect for the Big
Island summits.

Across the rest of the island chain, the showers will favor
windward/mauka areas through the day, with the interior areas
seeing increasing activity during the afternoon due to daytime
heating and the assistance of a sea breeze focus. Given the
unstable airmass in place however, it's difficult to try and rule
out a shower or isolated thunderstorm in any particular location.
As a result, we will keep the Flash Flood Watch in effect for all
areas, but the Big Island appears the most susceptible to
flooding rains at this time.

Tonight through Sunday night,
An upper level trough will dig to the west of the island chain
tonight, amplify west of the state Saturday and Saturday night,
then weaken slowly as it lifts northeastward across the islands
Sunday through early next week. At the surface, both the 00Z GFS
and 00Z ECMWF show an inverted trough to the west of the islands
tonight through Saturday night, with the models diverging a bit on
the finer details Sunday and Sunday night. Overall, both of the
models appear to show the inverted trough weakening and sliding
over the islands Sunday and Sunday night however, keeping a weak
pressure pattern in place across the island chain.

As for sensible weather details, deep south to southeasterly flow
at the surface and aloft, will allow deep tropical moisture to
funnel northward across the island chain through the period. This
in combination with an unstable airmass remaining in place, will
keep conditions unsettled, with periods of heavy showers and
isolated thunderstorms moving through the area. Initially, the
main focus for the heavy rains appears to be on the eastern end of
the state tonight. The heavier rains should then briefly exit the
eastern half of the state Saturday and Saturday night as a plume
of deeper moisture begins to affect the western islands. This
secondary moisture plume is then expected to slowly shift eastward
across the island chain Sunday and Sunday night. The details will
be difficult to pin down with any degree of confidence, as any
convection or weak areas of low pressure that manage to develop,
will be capable of disrupting the low level moisture flow into and
through the island chain.

We have extended the Winter Storm Warning for the Big Island
summits through the day on Saturday, with another foot or more of
snow possible here tonight through late Saturday afternoon.
Additionally, the Flash Flood Watch will remain in effect for the
entire island chain through Sunday afternoon.

Monday through next Thursday,
Model solutions are in general agreement keeping a weak pressure
pattern and troughing in place across the state through the
period. They also show another upper level trough developing west
of the islands Monday through mid week, but disagree on the
amplitude and progressiveness of this feature. Overall, we may see
a brief break in the unsettled weather Monday and Monday night as
the deepest moisture and best forcing ascent lift northeast of the
area. This will likely be short lived however, as the models show
deep southerly and southeastly flow lifting deep tropical moisture
back into the area Tuesday through next Thursday, keeping
conditions unsettled and rain chances above normal.

&&

.AVIATION...
Unsettled weather will continue today. An upper level low
centered just south of the state will drift slowly to the north.
Instability from this feature combined with ample moisture will
allow for development of scattered showers and isolated
thunderstorms. It appears that the best chances for convection
will be on Kauai early this morning, and over the Big Island
throughout the day. Somewhat drier conditions will prevail over
the remainder of the state, although scattered convection may
develop along seabreezes this afternoon. Areas of MVFR with local
IFR will be possible, with Lihue and Hilo the terminals most
likely to be affected. Mainly VFR conditions should prevail
elsewhere, although an isolated heavy shower or thunderstorm
cannot be ruled out anywhere across the state through the next
24 hours.

Winds will continue to weaken and veer southeast today as
a surface trough forms west of Kauai, with seabreezes developing
across many areas by afternoon. AIRMET TANGO for moderate low
level turbulence remains posted at this time, but will probably
be dropped later this morning. As a jet stream associated with
the upper level low moves closer to the Big Island today,
moderate high level turbulence between FL240 and FL400 may be
possible.

AIRMET ZULU for light to moderate icing within thick clouds in
the 120-FL260 layer remains posted for Oahu westward through
Kauai, along with eastern sections of the Big Island.

AIRMET SIERRA for mountain obscuration also remains posted for
all of Kauai and parts of the Big Island. This may be needed for
additional areas today, depending on exactly when and where areas
of convection develop.

Reduced visibilities, turbulence, icing, and lightning can be
expected with any thunderstorms that develop.

&&

.MARINE...
An overnight ASCAT pass showed winds speeds ranging from 20 to 30 kt
across the Hawaiian waters. As a result, the Gale Warning has been
scaled back to a Small Craft Advisory in the morning package. The
highest winds were located over the channels and the waters south of
the Big Island. Buoy observations reflect this pattern and continue
to record seas around 10 ft at the exposed stations.

The latest model guidance lines up well with the current conditions
and generally depicts the winds trending down and shifting toward
the south over the weekend in response to a surface trough
developing over the western waters. The Small Craft Advisory,
however, will likely remain in place for most waters through the day
Saturday due to a combination of an easterly swell and the new
northwest swell that continues to fill in this morning. Seas should
drop below advisory levels by Sunday and remain below this level
through the upcoming week. In addition to the winds and seas,
thunderstorms will remain in forecast through the weekend due to a
broad upper low centered over the state. Gusty winds, locally higher
waves and poor visibility can be expected in and around any storm
that develops through this time.

East facing shores will continue to experience advisory-level surf
through the day today and possibly into tonight due to the
persistent strong trade winds over and upstream of the islands.
Although the winds will become light over the weekend through early
next week, a moderate easterly swell will linger and continue to
generate moderate surf along east facing shores into early next
week.

Surf along the exposed north and west facing shores will steadily
climb through the early morning hours as a new long-period northwest
swell continues to fill in across the island chain. The Hanalei
nearshore CDIP buoy is already reflecting this and shows a total
significant swell height of 9 ft at 17 seconds. This swell will hold
through tonight then gradually ease through the weekend. Advisory-
level surf for north and west facing shores will hold through the
day today before trending down over the weekend. A similar source
(310 deg) is forecast to fill in Tuesday night and peak Wednesday
and Wednesday night before trending down Thursday.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Sunday afternoon for all Hawaii
islands.

High Surf Advisory until 6 PM HST this evening for Niihau-Kauai
Windward-Kauai Leeward-Waianae Coast-Oahu North Shore-Oahu
Koolau-Olomana-Molokai-Maui Windward West-Windward Haleakala-
South Big Island-Big Island North and East.

Winter Storm Warning until 6 PM HST Saturday for Big Island
Summits.

Small Craft Advisory until 6 PM HST Saturday for Kauai Northwest
Waters-Kauai Windward Waters-Kauai Channel-Oahu Windward Waters-
Kaiwi Channel-Maui County Windward Waters-Alenuihaha Channel-Big
Island Windward Waters-Big Island Leeward Waters-Big Island
Southeast Waters.

&&

DISCUSSION...Jelsema
AVIATION...Jacobson
MARINE...Gibbs

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 3:21 PM HSTWind AdvisoryHFOHawaii, Kalawao9 hr
Dec 1, 10:24 PM HSTAreal Flood AdvisoryHFOHonolulu3 hr
Dec 1, 11:29 PM HSTSpecial Marine WarningHFO61 min
Dec 2, 12:29 AM HSTSpecial Marine WarningHFO91 min
Dec 2, 2:31 AM HSTAreal Flood AdvisoryHFOKauai3 hr
Dec 2, 4:01 AM HSTSmall Craft AdvisoryHFO3 days
Dec 2, 4:37 AM HSTAreal Flood AdvisoryHFOHawaii3 hr
Dec 2, 7:16 AM HSTAreal Flood AdvisoryHFOHawaii3 hr
Dec 2, 7:19 AM HSTAreal Flood AdvisoryHFOHonolulu3 hr
Dec 2, 8:10 AM HSTFlash Flood WarningHFOHawaii3 hr
Dec 2, 11:02 AM HSTAreal Flood AdvisoryHFOHonolulu3 hr
Dec 2, 11:10 AM HSTFlash Flood WarningHFOHawaii5 hr
Dec 2, 12:29 PM HSTFlash Flood WarningHFOHonolulu3 hr

Nearby

Flash Flood Warnings in Hawaii, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.